Alert archive / New Mexico / Red Flag Warnings in 2020

Red Flag Warning 6, NWS Albuquerque, NM

March 29, 2020

NWS Albuquerque, NM issued this red flag warning at Mar 29, 2020, 3:52 PM MDT. It took effect at Mar 30, 2020, 1:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 29, 2020, 3:52 PM MDT (21:52 UTC)
In effect from
Mar 30, 2020, 1:00 PM MDT
Expired
Mar 30, 2020, 7:00 PM MDT
In force
6 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted.

964 
WWUS85 KABQ 292152
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
352 PM MDT Sun Mar 29 2020

...RED FLAG WARNING MONDAY AFTERNOON UNTIL EARLY EVENING FOR THE
EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITY...

Strong flow aloft and a surface low pressure system will induce
strong northwest winds across the east central plains on Monday
afternoon. Humidities will also plummet near and below 15 percent
in most areas. High temperatures will climb a few degrees above
normal in counties near the Texas border. 

NMZ108-301300-
/O.NEW.KABQ.FW.W.0006.200330T1900Z-200331T0100Z/
East Central Plains-
352 PM MDT Sun Mar 29 2020

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM MDT MONDAY...

The National Weather Service in Albuquerque has issued a Red Flag
Warning...which is in effect from 1 PM to 7 PM MDT Monday. 

* AREA AND TIMING...East central plains during the afternoon and
  early evening. The most widespread critical conditions are 
  expected from mid to late afternoon.

* 20 FOOT WINDS...Northwest 20 to 35 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...13-15 percent, except 15-20 percent in
  Guadalupe County.

* IMPACTS...Any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

44
1 follow-up statement
915 
WWUS85 KABQ 300726
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
126 AM MDT Mon Mar 30 2020

...RED FLAG WARNING MONDAY AFTERNOON UNTIL EARLY EVENING FOR THE
EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITY...

Strong flow aloft and a surface low pressure system will induce
strong west to northwest winds across the East Central Plains on 
Monday afternoon. Humidities will also plummet near and below 15 
percent in most areas. High temperatures will climb a few degrees 
above normal in counties near the Texas border.

NMZ108-310100-
/O.CON.KABQ.FW.W.0006.200330T1900Z-200331T0100Z/
East Central Plains-
126 AM MDT Mon Mar 30 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM MDT THIS EVENING...

* AREA AND TIMING...East central plains during the afternoon and 
  early evening. The most widespread critical conditions are 
  expected from mid to late afternoon. 

* 20 FOOT WINDS...Northwest 20 to 35 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...12-16 percent, except 14-18 percent in 
  Guadalupe County. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Mar 29, 3:25 PM MDT, 27 minutes earlier.

Area forecast discussion, Mar 29, 3:25 PM MDT, 27 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
325 PM MDT Sun Mar 29 2020

.SYNOPSIS...
After a mild night tonight, strong winds will develop Monday as a
mostly dry storm system slides east through the state. A few rain and
snow showers will favor the northern mountains Monday afternoon.
Winds calm down Tuesday and temperatures warm to above average levels
for late March. Winds and clouds will increase Wedesday thanks to a
weak storm system pushing eastward through central and southern New
Mexico. Strong west winds continue for all areas Thursday with a cold
front remaining on track to move through eastern New Mexico Thursday
night and into the Rio Grande Valley Friday morning.

&&

.DISCUSSION...
.SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...
An upper level trough will track eastward along the CO/NM border
tonight through Monday with light rain and snow showers, as well as
some afternoon thunderstorms near the CO border.  A gusty Pacific
cold front will switch the wind direction out of the northwest as it
crosses late tonight into Monday, and it will cause high
temperatures to fall a few degrees from today's readings in many
locations. Wind gusts will reach 40 to 55 mph east of the
continental divide on Monday afternoon, thanks to stronger flow
aloft and a surface low over the NE corner of NM. Clines Corners
could see a brief gust to 60 mph. Sunday will be seasonably chilly
with freezing temperatures across much of western and northern, as
well as portions of central NM.

LONG TERM...(TUESDAY THROUGH SATURDAY)...
Tuesday remains on track to be the least windy day of the upcoming
week with several systems on track to move through NM. Winds and
clouds increase Wednesday as a weak wave associated with the sub-
tropical jet moves through southern and central portions of the
state. A few showers could pop up primarily in the southwest
and south-central mountains Wednesday afternoon as the main portion
of the short-wave moves through. Strong west winds along with
increased clouds will be the main impact elsewhere. Winds increase
further Thursday as another jet streak moves in from the west. GFS
and ECWMF have both backed off on the strength of a backdoor cold
front still on track to move southward through eastern NM Thursday
night. The front moves through and cools of central and especially
eastern NM for Friday but opposing westerly flow aloft keeps it out
of the western third or so of the state Friday. GFS and ECWMF then
start to differ with regard to the timing of the next trough/wind
maker. GFS indicating it could be Saturday while the ECWMF suggests
Sunday. It's that time of year.

33/44

&&

.FIRE WEATHER...
An upper level trough will track eastward along the CO/NM border
tonight through Monday with light rain and snow showers, as well as
some afternoon thunderstorms near the CO border.  A gusty Pacific
cold front will cross late tonight into Monday, then strong
northwest winds will gust from 40 to 55 mph east of the continental
divide on Monday afternoon. The strongest winds will occur along and
east of the central mountains. Humidities will plummet near and
below 15 percent in parts of the middle Rio Grande Valley, and
across much of the east central and northeast plains Monday
afternoon. Although Haines Indices will be mostly in the 3-4 range,
and Red Flag Threat Indices (RFTI's) will only be near critical, the
fire danger is expected to be high across the east central plains,
so we will issue a Red Flag Warning there; which will line up with
fire weather highlights already in effect for neighboring areas to
the east and south. Another area of fire weather concern on Monday
afternoon will be the middle Rio Grande Valley, but the RFTI will
only be "elevated" there and high temperatures will be below normal.

The storm track will remain well to the north of NM during the first
half of the work weak with lighter (but still gusty) winds, dry
weather and warming temperatures. A series of disturbances crossing
the northern and central Rockies, as well as a moist back door cold
front, will bring a chance of rain and snow showers to northern,
central and eastern areas mainly Thursday night and Friday. There
may also be some drier variety thunderstorms over parts of the west
central and southwest mountains on Thursday. West winds will become
breezy to potentially windy on Thursday, and humidities will plummet
east of the central mountain chain, where there will be a risk of
critical fire weather conditions.

33

&&

.AVIATION...
18Z TAF CYCLE
An upper level trough will pass eastward along the CO/NM border
tonight and Monday with rain and snow showers, and afternoon
thunderstorms, near the CO border. Occasional mountain obscurations
are expected. Winds will be lighter today in many places than they
have been over the last several days. A gusty Pacific cold front will
cross late tonight into Monday and northwest winds will become
strong. The strongest winds will be found east of the Sandia and
Manzano Mountains where gusts may reach near and over 45 kt.

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  34  59  30  66 /  10  10   0   0
Dulce...........................  27  55  24  61 /  20  30   0   0
Cuba............................  30  53  31  62 /  10  20   0   0
Gallup..........................  26  58  26  67 /   0   0   0   0
El Morro........................  26  54  28  65 /   0   0   0   0
Grants..........................  28  57  27  68 /   0   0   0   0
Quemado.........................  26  56  28  67 /   0   0   0   0
Datil...........................  29  54  29  66 /   0   0   0   0
Glenwood........................  38  68  39  72 /   0   0   0   0
Chama...........................  23  48  21  54 /  20  30   0   0
Los Alamos......................  34  52  32  60 /   0  10   0   0
Pecos...........................  34  52  33  60 /   0  10   0   0
Cerro/Questa....................  27  53  24  60 /   5  40   5   0
Red River.......................  25  45  23  51 /  10  50  10   0
Angel Fire......................  23  45  21  55 /  10  30   0   0
Taos............................  29  53  26  61 /   5  20   0   0
Mora............................  28  53  28  63 /   0  10   0   0
Espanola........................  34  61  31  67 /   0  10   0   0
Santa Fe........................  35  54  34  62 /   0  10   0   0
Santa Fe Airport................  34  56  31  64 /   0   5   0   0
Albuquerque Foothills...........  39  61  37  67 /   0   0   0   0
Albuquerque Heights.............  37  63  36  69 /   0   0   0   0
Albuquerque Valley..............  37  65  34  71 /   0   0   0   0
Albuquerque West Mesa...........  37  64  36  70 /   5   0   0   0
Belen...........................  34  66  31  71 /   0   0   0   0
Bernalillo......................  37  64  34  70 /   0   0   0   0
Bosque Farms....................  34  65  31  70 /   0   0   0   0
Corrales........................  38  64  35  71 /   0   0   0   0
Los Lunas.......................  35  65  33  71 /   0   0   0   0
Placitas........................  39  59  37  67 /   0   0   0   0
Rio Rancho......................  37  64  35  70 /   0   0   0   0
Socorro.........................  37  69  36  74 /   0   0   0   0
Sandia Park/Cedar Crest.........  37  54  36  63 /   0   0   0   0
Tijeras.........................  36  57  35  66 /   0   0   0   0
Edgewood........................  31  57  31  65 /   0   0   0   0
Moriarty/Estancia...............  29  59  29  67 /   0   0   0   0
Clines Corners..................  31  54  31  62 /   0   0   0   0
Mountainair.....................  32  59  32  66 /   0   0   0   0
Gran Quivira....................  34  58  33  66 /   0   0   0   0
Carrizozo.......................  38  64  37  69 /   0   0   0   0
Ruidoso.........................  37  56  36  65 /   0   0   0   0
Capulin.........................  30  57  27  65 /   5  20   0   0
Raton...........................  29  60  26  70 /   0  20   0   0
Springer........................  28  61  25  70 /   0   5   0   0
Las Vegas.......................  29  56  28  66 /   0   0   0   0
Clayton.........................  35  64  34  69 /   0  30   0   0
Roy.............................  33  62  30  67 /   0   5   0   0
Conchas.........................  37  70  34  75 /   0   0   0   0
Santa Rosa......................  36  65  35  73 /   0   0   0   0
Tucumcari.......................  42  71  37  76 /   0   0   0   0
Clovis..........................  39  69  37  72 /   0   0   0   0
Portales........................  40  71  37  73 /   0   0   0   0
Fort Sumner.....................  39  69  38  74 /   0   0   0   0
Roswell.........................  43  73  42  76 /   0   0   0   0
Picacho.........................  38  66  38  74 /   0   0   0   0
Elk.............................  38  65  36  71 /   5   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
None.

&&
Hazardous weather outlook, Mar 29, 2:40 AM MDT, 13 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Albuquerque NM
240 AM MDT Sun Mar 29 2020

NMZ201>241-301100-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-Tusas Mountains Including Chama-
Jemez Mountains-Glorieta Mesa Including Glorieta Pass-
Northern Sangre de Cristo Mountains-
Southern Sangre de Cristo Mountains-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Espanola Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood-
Estancia Valley-Central Highlands-South Central Highlands-
Upper Tularosa Valley-South Central Mountains-
Johnson and Bartlett Mesas Including Raton Pass-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
San Agustin Plains and Adjacent Lowlands-
240 AM MDT Sun Mar 29 2020

This hazardous weather outlook is for portions of north and central
New Mexico.

.DAY ONE...Today and Tonight

Spotty critical fire weather conditions are expected this afternoon
across the eastern plains due to strong winds and low humidity
values.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Strong and gusty northwest winds are expected on Monday. The
strongest winds will extend from the Sandia, Manzano and South
Central Mountains eastward to the Texas border where gusts between 40
and 50 mph will be expected. Localized areas of blowing dust are
possible. Critical fire weather concerns will again be elevated in
this area due to the strong winds and low humidity values. Breezy
conditions with low humidity values will persist through Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

34

Nearby

Red Flag Warnings in New Mexico, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.